Alert archive / Georgia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 215, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jul 15, 2020, 2:54 PM EDT for Marion County, Talbot County, Georgia. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2020, 2:54 PM EDT (18:54 UTC)
- Expired
- Jul 15, 2020, 3:30 PM EDT
- In force
- 36 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Marion County, GA, Talbot County, GA
The radar
The Atlanta radar (KFFC), 89 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 392 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1417 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
588
WUUS52 KFFC 151854
SVRFFC
GAC197-263-151930-
/O.NEW.KFFC.SV.W.0215.200715T1854Z-200715T1930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
254 PM EDT Wed Jul 15 2020
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
North central Marion County in west central Georgia...
Southwestern Talbot County in west central Georgia...
* Until 330 PM EDT.
* At 254 PM EDT, a severe thunderstorm was located over Geneva, or
near Talbotton, moving northwest at 5 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Talbotton, Junction City, Geneva, Marion Estates, Juniper, Olive
Branch, Po Biddy Crossroads and Box Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3252 8464 3253 8464 3253 8465 3254 8468
3256 8467 3256 8469 3261 8469 3268 8464
3271 8448 3257 8441 3256 8441 3256 8445
3254 8445 3252 8444 3247 8454
TIME...MOT...LOC 1854Z 143DEG 5KT 3258 8454
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 1:51 PM EDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jul 15, 1:51 PM EDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 151 PM EDT Wed Jul 15 2020 .UPDATE... Scattered showers and thunderstorms are developing over portions of north and central Georgia, primarily along an axis of higher instability extending from Columbus to the northern metro area. Coverage should continue to increase over the next couple of hours as we get into peak afternoon heating. PoPs have been nudged up across west and central Georgia this afternoon, as a result. Updated for the 18Z Aviation Discussion. && .PREV DISCUSSION... /Issued 730 AM EDT Wed Jul 15 2020/ SHORT TERM /Today through Thursday/... The upper ridge remains over the forecast area through the short term. Forecast soundings show a gradual increase in moisture across the area with rising PW values through Thursday. A weak surface boundary continues across central GA and may serve as a focus for convection. Have made pops more widespread this afternoon and evening...but the better chances remain in the vicinity of the weak boundary across western and central areas. Convection should dissipate overnight tonight...with chances increasing again on Thursday as the air mass becomes more unstable. Some patchy fog is possible mainly for west central GA this morning with clearing by 10 am. Max temperatures are again expected in the low to mid 90s over much of the forecast area today and Thursday. Heat index values will range from 100 to 104 over most areas except the northeast mountains. Isolated values of near 105 are possible. This still does not meet advisory criteria. 41 LONG TERM /Thursday Night through Tuesday/... The long term will continue to be characterized by some level of upper level ridging across the area. This upper level ridge will eventually weaken some but overall moisture will increase with time, especially into next week. Diurnally driven shower and thunderstorm chances will continue but increase through the weekend and into next week. Forecast high temps will continue well into the 90s for much of the area away from the mountains. This will allow Heat Indices of 100 to 105 degrees for much of north and central GA into next week with spotty areas of 106 to 108 degrees. Heat Advisory criteria is 105 to 110 degrees and conditions will be monitored for possible Heat Advisories. BDL AVIATION... 12z Update... VFR conditions will persist through the TAF forecast period. Expect some mid level stratus SCT-BKN060-080 this morning and some afternoon cumulus SCT040-050. Winds will be light and variable until 15z...then become southeast 5 to 7kts. Chances for convection will be 20 to 30 percent this afternoon and evening. Have included VCSH at most taf sites for now. //ATL Confidence...12Z Update... Medium to high confidence all elements. 41 && .AVIATION... 18Z Update... VFR conditions will persist through the TAF period. Mid-level stratus over ATL has dissipated and a cu field at 040-050 has developed across north and central Georgia. Scattered convection is ongoing near the ATL sites, and a TEMPO group for TSRA is in place for the time the greatest coverage is anticipated, between 18-21Z. SHRA/TSRA is expected to come to an end this evening by 02Z, and mid- level stratus is once again possible in the overnight and early morning hours Thursday. Prevailing winds are expected to remain from the SE at 3-7 kts through the period, with the exception of gusts associated with any TSRA that occurs. //ATL Confidence...18Z Update... Medium to high confidence on all elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 96 73 94 72 / 10 10 20 0 Atlanta 93 73 92 72 / 40 10 30 5 Blairsville 88 68 86 67 / 20 10 30 10 Cartersville 93 73 92 72 / 30 10 30 5 Columbus 96 75 95 74 / 40 20 40 5 Gainesville 93 72 91 72 / 20 10 30 5 Macon 96 73 95 72 / 30 20 30 0 Rome 95 72 93 72 / 20 10 30 5 Peachtree City 94 72 93 71 / 40 20 30 5 Vidalia 98 75 95 72 / 40 20 20 0 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...King LONG TERM....Vaughn AVIATION...King
Hazardous weather outlook, Jul 15, 4:20 AM EDT, 10 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 420 AM EDT Wed Jul 15 2020 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-161000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 420 AM EDT Wed Jul 15 2020 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Isolated to scattered thunderstorms are expected across much of north and central Georgia this afternoon and evening. The main hazards will be gusty winds, frequent lightning and brief heavy rain with any strong storms. Heat Indices of 100 to 105 degrees can be expected over central and portions of north Georgia this afternoon. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... For Thursday through Saturday, isolated to scattered thunderstorms are expected across the area during the afternoon and evening hours. Some storms could be strong with gusty winds, frequent lightning and locally heavy rainfall. For Sunday through Tuesday, Scattered to numerous thunderstorms are expected across the area. Some storms will be strong with gusty winds, frequent lightning and locally heavy rainfall. Heat indices of 100 to 105 degrees can be expected over much of the area away from the mountains through Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 3:21 PM EDT | Special Weather Statement | FFC | Dooly | 24 min |
| Jul 15, 3:40 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 35 min |
| Jul 15, 3:42 PM EDT | Severe Thunderstorm Warning | FFC | Harris, Muscogee | 33 min |
| Jul 15, 4:17 PM EDT | Special Weather Statement | FFC | Cherokee | 28 min |
| Jul 15, 4:41 PM EDT | Severe Thunderstorm Warning | FFC | Clayton, Fayette, Fulton | 23 min |
| Jul 15, 4:46 PM EDT | Severe Thunderstorm Warning | FFC | Fulton, Gwinnett | 29 min |
| Jul 15, 4:55 PM EDT | Severe Thunderstorm Warning | FFC | Laurens | 35 min |
| Jul 15, 4:57 PM EDT | Severe Thunderstorm Warning | FFC | Macon, Schley, Sumter | 33 min |
| Jul 15, 4:59 PM EDT | Severe Thunderstorm Warning | FFC | Toombs | 31 min |
| Jul 15, 5:14 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Fulton | 31 min |
| Jul 15, 5:33 PM EDT | Severe Thunderstorm Warning | FFC | Lamar, Upson | 27 min |
| Jul 15, 5:41 PM EDT | Special Weather Statement | FFC | Taylor | 34 min |
| Jul 15, 5:45 PM EDT | Special Weather Statement | FFC | Chattahoochee, Marion | 30 min |
| Jul 15, 5:51 PM EDT | Severe Thunderstorm Warning | FFC | Troup | 24 min |
| Jul 15, 6:14 PM EDT | Special Weather Statement | FFC | Upson | 31 min |
| Jul 15, 6:24 PM EDT | Special Weather Statement | FFC | Monroe | 36 min |
| Jul 15, 6:31 PM EDT | Severe Thunderstorm Warning | FFC | Fayette, Lamar, Pike, Spalding, Upson | 44 min |
| Jul 15, 6:47 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Johnson, Laurens, Treutlen | 28 min |
| Jul 15, 6:52 PM EDT | Special Weather Statement | FFC | Heard | 38 min |
| Jul 15, 7:09 PM EDT | Special Weather Statement | FFC | Monroe | 36 min |
| Jul 15, 7:15 PM EDT | Severe Thunderstorm Warning | FFC | Dodge, Pulaski, Wilcox | 30 min |
| Jul 15, 7:18 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Jones, Monroe | 27 min |
| Jul 15, 7:23 PM EDT | Special Weather Statement | FFC | Fayette, Spalding | 37 min |
| Jul 15, 7:30 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Houston, Pulaski | 45 min |
| Jul 15, 7:33 PM EDT | Severe Thunderstorm Warning | FFC | Meriwether | 42 min |
| Jul 15, 7:56 PM EDT | Special Weather Statement | FFC | Jones | 34 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.